MAUDE Adverse Event Report: BIOTRONIK AG PK Papyrus US 3.0/20; Covered Coronary Stent System

BIOTRONIK AG PK Papyrus US 3.0/20; Covered Coronary Stent System
Model Number 434894
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 06/09/2026
Type of Reportable Event Death
Event or Problem Description
The patient had severe underlying cardiovascular disease, including multivessel coronary artery disease and reduced left ventricular function.During pci of the mid to distal lad, a type iii coronary perforation was reported after des placement.The perforation was treated with two pk papyrus covered stents and was reported to have been successfully sealed.During the same procedure, acute thrombosis/occlusion of both pk papyrus stents was reported, resulting in no-reflow and ventricular tachycardia/cardiac arrest.Following further intervention, final angiography reportedly showed timi 3 flow.The patient subsequently developed refractory shock and died later the same day.The cause of the acute stent thrombosis/occlusion and its potential contribution to the patient's death are under investigation.This report pertains to one of two pk papyrus devices used during the same procedure involving the same patient and clinical event.Since it could not be determined if only one or both pkps occluded, the second device is reported separately under manufacturer report number 8043892-2026-08115.
 
Event or Problem Description
 
Additional Manufacturer Narrative
New information: it was intended to treat a lesion with 99% stenosis degree in the medial to distal lad.The affected pk papyrus stent system was not returned to the manufacturer and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report, discharge letter) and the production documentation was reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the devices were manufactured according to specifications and fulfilled all the requirements of inprocess and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.The treating physician rated the occurrence as a device-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK Papyrus US 3.0/20
Common Device Name
Covered Coronary Stent System
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
tina mueller
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key50492892
Report Number8043892-2026-08114
Device Sequence Number21494438
Product Code NIV
UDI-Device Identifier07640130447226
UDI-Public(01)07640130447226(17)261028(10)10241213
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
H17004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number434894
Device Lot Number10241213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2026
Supplement Date Received by Manufacturer08/11/2026
Initial Report FDA Received Date08/28/2026
Supplement Report FDA Received Date10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown